I am sexually active but use condoms and take birth control. My periods last 6-7 days and my second last period ended on a Sunday, and by Wednesday I had noticed I was find dark drown discharge. I waited for it to go away but it lasted until my next period.
My last period ended a week ago and once again I'm finding dark brown discharge 3 days later and it hasn't gone away. This is interfering with my sex life and I'm wondering if it will go away on its own, or if I should go to the doctor and if I do how long will it take to go away.
Hi! If I were your doctor, I would suspect that the brownish discharge is breakthrough bleeding. I would ask you to take extra birth control pills (for example 2 per day) until the discharge stopped and then you could go back to your regular dose. This is something you should discuss with your physician so you don't run out of pills, and he/she can determine how many you should take and for how long. I would probably also do a wet mount to rule out bacterial vaginosis, and testing for STIs if you felt that was indicated. Good luck! Dr B
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.